Alert archive / Pennsylvania / Wind Advisories in 2026

Wind Advisory 1, NWS State College, PA

January 10, 20264 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Jan 10, 2026, 1:02 PM EST for 4 counties in Pennsylvania. It took effect at Jan 11, 2026, 10:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2026, 1:02 PM EST (18:02 UTC)
In effect from
Jan 11, 2026, 10:00 AM EST
Expired
Jan 11, 2026, 8:25 PM EST
In force
10 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 93 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS71 KCTP 101802
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
102 PM EST Sat Jan 10 2026

PAZ024-025-033-034-110615-
/O.NEW.KCTP.WI.Y.0001.260111T1500Z-260112T0600Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Somerset, Bedford, Altoona, and Johnstown
102 PM EST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 10 AM Sunday to 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Evanego
4 follow-up statements
096 
WWUS71 KCTP 110405
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1105 PM EST Sat Jan 10 2026

PAZ024-025-033-034-111615-
/O.CON.KCTP.WI.Y.0001.260111T1500Z-260112T0600Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Bedford, Somerset, and Altoona
1105 PM EST Sat Jan 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST 
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 10 AM Sunday to 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The highest winds will be on the ridge tops. 
  Snow showers will also be occurring while the wind is strong. That 
  will mean blowing snow and lowered visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
540 
WWUS71 KCTP 111209
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
709 AM EST Sun Jan 11 2026

PAZ024-025-033-034-120300-
/O.CON.KCTP.WI.Y.0001.260111T1500Z-260112T0600Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Bedford, Altoona, Somerset, and Johnstown
709 AM EST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The highest winds will be on the ridge tops. 
  Snow showers will also be occurring while the wind is strong. That 
  will mean blowing snow and lowered visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Martin
904 
WWUS71 KCTP 112035
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
335 PM EST Sun Jan 11 2026

PAZ024-025-033-034-120600-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-260112T0600Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Somerset, Altoona, and Bedford
335 PM EST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The highest winds will be on the ridge tops. 
  Snow showers will also be occurring while the wind is strong. That 
  will mean blowing snow and lowered visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Colbert
014 
WWUS71 KCTP 120125
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
825 PM EST Sun Jan 11 2026

PAZ024-025-033-034-120230-
/O.CAN.KCTP.WI.Y.0001.000000T0000Z-260112T0600Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Somerset, Bedford, and Altoona
825 PM EST Sun Jan 11 2026

...WIND ADVISORY IS CANCELLED...

The wind will be diminishing this evening. The wind gusts should top 
out in the 30s through the rest of the night.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:57 AM EST, 10 hours 5 minutes earlier. Its key messages:

  • 1) Patchy fog possible for the rest of the night. Rain moves in from the south during the day. 2) Trending colder Saturday night and becoming windy on Sunday with max gusts 35-45 mph pushing advisory level thresholds. 3) Minor snow accumulation in the NW Alleghenies and Laurel Highlands could impact travel Sunday into Sunday night. A few localized heavy snow showers/squalls are also possible over the western half of PA.
Area forecast discussion, Jan 10, 2:57 AM EST, 10 hours 5 minutes before
Area Forecast Discussion
National Weather Service State College PA
257 AM EST Sat Jan 10 2026

.WHAT HAS CHANGED...
Expanded mentions of patchy fog to include all of Central PA.
Minor changes to snowfall amounts for Sunday.

&&

.KEY MESSAGES...
1) Patchy fog possible for the rest of the night. Rain moves in
from the south during the day.

2) Trending colder Saturday night and becoming windy on Sunday
with max gusts 35-45 mph pushing advisory level thresholds.

3) Minor snow accumulation in the NW Alleghenies and Laurel
Highlands could impact travel Sunday into Sunday night. A few
localized heavy snow showers/squalls are also possible over the
western half of PA.

&&

.DISCUSSION...
KEY MESSAGE 1...
Patchy fog has developed across the Lower Susquehanna Valley and
may be locally dense with visibility falling to 1/4 mile at
times. While there is still some uncertainty as to how much the
fog will expand through the rest of the night, some breaks in
the cloud cover could allow for fog formation across much of the
region.

Hi-res models show overrunning precip returning northward by
late Saturday morning which will result in a rather unpleasant
start to the weekend. Some guidance, particularly the HREF,
suggests the potential for some light freezing rain on the
ridges across the northern half of the region, but 850 mb
thermal ridging along with diurnally warming temperatures should
preclude much if any threat by the time precipitation begins
falling. Rain totals on Saturday are expected to be higher than
they were on Friday with widespread amounts in the 0.25-0.50
inch range. The expected rainfall combined with snowmelt from
the ongoing/early January thaw will cause rises on rivers and
streams; we will continue to monitor for ice jams.

KEY MESSAGE 2...

Winds increase on Sunday with strong low level CAA/steepening
lapse rates promoting deep boundary layer mixing with max gusts
likely reaching into the 35-45 mph range. Wind gusts in excess
of 45 mph appear increasingly likely over the Laurel Highlands
and a Wind Advisory may be needed. Temperatures will drop below
the freezing mark over the northwest half of central PA by 7AM
Sunday behind the occluded front.

KEY MESSAGE 3...

Secondary cold front will deliver a colder/more seasonal
west/northwest flow regime that will drive lake effect and
upslope snow showers downwind of Lake Erie over the Allegheny
Plateau Sunday into Sunday night. Minor accumulations are
forecast from 0.5-2.0" in the favored northwest snowbelts and
Laurel ridgetops. GFS/NAM fcst SNSQ parameter indicates a few
heavier snow showers or squalls are possible over the western
part of the state. Travel may be impacted particularly over the
western mtns on Sunday due to a combination of blustery winds,
slippery roads and reduced visibility.

--------------------------------------------------------------

Look for improving conditions early next week with no
precipitation and moderating temperatures Monday & Tuesday.

Precipitation chances will increase into the middle to later
part of next week in response to an amplifying upper trough
carving out over the Eastern US. Moderating/above normal temps
into Wednesday are forecast to trend colder to more typical
levels for mid January by Thursday and Friday.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Current observations outline MVFR ceilings across the western
terminals where the cold front is tracking across central
Pennsylvania with the bulk of model guidance continuing to
outline IFR/LIFR ceilings overnight at BFD/JST as winds begin to
slowly taper down as the frontal passage continues to truck
east of the forecast area. Increasing confidence in LIFR
conditions with fog formation close to BFD; however, question
remains on if fog formation occurs low enough on the ridgetops
surrounding the airfield. Rainfall tracking over the airfield
recently is a tip towards the right direction; however, if winds
remain gusty throughout much of the evening, a solution
favoring high-end IFR is plausible to win out. Main timing of
fog concerns would come in the 06-10Z timeframe; however, cannot
rule out longer duration LIFR conditions if fog does manage to
settle over the airfield. Further south, lower confidence of fog
formation at JST as dew point depressions remain relatively
higher compared to that of BFD.

Across southeastern Pennsylvania, rainfall has tracked east of
the region with IFR ceilings currently observed at MDT/LNS. A
combination of RAP/GLAMP model guidance continues to indicate
favorable chances (> 80%) for IFR ceilings continuing through
the 02Z-04Z Saturday timeframe. Progressing past 04Z, odds tip
towards favoring VFR conditions (brief periods of MVFR possible
between 04-05Z) at MDT/LNS with some erosion of the low level
cloud deck outlined on HREF/RAP model guidance. VFR conditions
are expected to continue through ~15-17Z Saturday (60-70%
confidence) before the next system bring rainfall northwards
across all of central Pennsylvania. As rainfall enters the
forecast area south-to-north, expect widespread deterioration
in flying conditions across central Pennsylvania with model
consensus between recent RAP/GLAMP/HREF model guidance
indicating widespread IFR conditions are likely (> 70%
confidence) after a brief window of MVFR ceilings/visibilities
within rainfall. LIFR remains most plausible based on RAP model
guidance at MDT/LNS where ample low-level moisture will be in
place. LLWS concerns also begin to be introduced after 20Z
Saturday; however, based on recent NBM/NAM model guidance have
decided to limit mentions to BFD due to slightly higher (30-40%)
confidence in LLWS criteria being met at the airfield.

Outlook...

Sun...Scattered snow showers anticipated, mainly in the
vicinity of KBFD and KJST.

Mon...A few lingering lake effect snow showers early, giving
way to mainly VFR conditions.

Tue-Wed...Mainly VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

WHAT HAS CHANGED...Dangelo/Bauco
KEY MESSAGES...Dangelo/Bauco
DISCUSSION...Dangelo/Bauco
AVIATION...NPB
Hazardous weather outlook, Jan 10, 3:25 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
325 AM EST Sat Jan 10 2026

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-110830-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
325 AM EST Sat Jan 10 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts over 40 mph are possible on Sunday. Windy conditions will
blow around unsecured objects and result in difficult driving for
high profile vehicles.

An isolated snow squall is possible Sunday afternoon mainly to the
northwest of Interstate 81.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-017-024-033-110830-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
325 AM EST Sat Jan 10 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts over 40 mph are possible on Sunday. Windy conditions will
blow around unsecured objects and result in difficult driving for
high profile vehicles.

An isolated snow squall is possible Sunday afternoon. A light snow
accumulation is likely Sunday into Sunday night. The snow and windy
conditions could result in hazardous travel conditions.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 12:29 PM ESTWinter Weather AdvisoryCTPSomerset32 hr

Nearby

Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.